10 doctors weighed in:

Can you overdose on setraline?

10 doctors weighed in
Dr. Lynne Weixel
Clinical Psychology
4 doctors agree

In brief: And, please don't!

The doctor was right and i hope you are okay.
I also realized that it was possible that you were asking the question in order to plan for a way to end your life. I hope this is not true, but if it was.... Not all overdoses go as planned. It could be that you harm yourself very badly, but do not die. This could make your life much worse and harder than it is now. Please find support and care!

In brief: And, please don't!

The doctor was right and i hope you are okay.
I also realized that it was possible that you were asking the question in order to plan for a way to end your life. I hope this is not true, but if it was.... Not all overdoses go as planned. It could be that you harm yourself very badly, but do not die. This could make your life much worse and harder than it is now. Please find support and care!
Dr. Lynne Weixel
Dr. Lynne Weixel
Thank
Dr. Pamela Pappas
Psychiatry
5 doctors agree

In brief: Yes you can

It's possible to overdose on any medication, but the effects differ depending on medication used.
If considering overdosing on sertraline on anything else, please call your doctor, 911, or go to an emergency room for help.

In brief: Yes you can

It's possible to overdose on any medication, but the effects differ depending on medication used.
If considering overdosing on sertraline on anything else, please call your doctor, 911, or go to an emergency room for help.
Dr. Pamela Pappas
Dr. Pamela Pappas
Thank
Dr. Ankush Bansal
Internal Medicine
1 doctor agrees

In brief: Absolutely

And this can result in a very dangerous and serious syndrome called serotonin syndrome.
This can manifest as flushing, warmth, sweating, diarrhea, etc. It is an emergency but can be treated.

In brief: Absolutely

And this can result in a very dangerous and serious syndrome called serotonin syndrome.
This can manifest as flushing, warmth, sweating, diarrhea, etc. It is an emergency but can be treated.
Dr. Ankush Bansal
Dr. Ankush Bansal
Thank

In brief: No

Sertraline is not lethal in overdose.

In brief: No

Sertraline is not lethal in overdose.
Dr. Charles Nemeroff
Dr. Charles Nemeroff
Thank
2 comments
Dr. Leslie Howell
Taking too much Zoloft over a period of time can put one at risk of developing serotonin syndrome. Symptoms can range from mild — shivering and diarrhea — to severe — muscle rigidity, fever and seizures. Severe serotonin syndrome can be fatal if not treated.
Dr. Pamela Pappas
Sertraline overdose may not usually be "lethal," but any act of overdose is serious in terms of intent. I still encourage this person to seek help if considering doing this..
Dr. Alan Ali
Psychiatry

In brief: Zoloft (sertraline)

If taken in excess.

In brief: Zoloft (sertraline)

If taken in excess.
Dr. Alan Ali
Dr. Alan Ali
Thank